Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 119, NWS Quad Cities, IA

August 12, 2007Scotland County, Missouri

NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 12, 2007, 9:29 PM CDT for Scotland County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 12, 2007, 9:29 PM CDT (02:29 UTC)
Expired
Aug 12, 2007, 10:00 PM CDT
In force
31 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

County Scotland County, MO

The radar

The Quad Cities radar (KDVN), 184 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2394 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-3.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 5:00 PM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, Aug 12, 5:00 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 PM CDT SUN AUG 12 2007

.UPDATE...
JUST SENT A QUICK UPDATE TO THE ZFP/GRIDS WITH TSRA COMPLEX MOVING
INTO WRN IA.  DISTANCE/TIME TOOL SHOWS SRN END OF COMPLEX MOVING
ALMOST DUE EAST AT AROUND 45KTS.  IF THIS MOVEMENT IS MAINTAINED IT
WOULD REACH OUR SRN CWA AROUND 02-03Z.  EVEN WITH THE CURRENT
MOVEMENT IM NOT CONVINCED IT WILL REACH SE IA/NE MO WITH MODEL
SOLUTIONS HOLDING THE CONVECTION TO OUR WEST AND SW OVER NIGHT.  SO
KEPT THE POPS IN THE LOW CHANCE RANGE.  IF SYSTEM CONTINUES ITS
EASTERLY PATH...THEN WILL NEED TO RAISE POPS AGAIN.  WILL WATCH THE
SYSTEM THE NEXT COUPLE OF HOURS AND TRY TO MAKE ANY NEEDED
ADJUSTMENTS BY 02Z. ...DLF...

&&

.SYNOPSIS...
HIGH PRESSURE OVER NORTH DAKOTA MOVING EAST WITH NORTH TO NORTHEAST
WINDS AT 5 TO 15 MPH BRINGING IN SLIGHTLY COOLER AND DRIER AIR
INTO FORECAST AREA.  UPPER AIR ANALYSIS SHOW QUIET RIDGING NEXT 24
HOURS TO KEEP REGION DRY WITH FRONT TO SOUTH AND WEST. VERIFICATION
OF SURFACE TEMPS AT 18Z SUGGEST MOST/ALL SOLUTIONS A BIT TOO WARM
WITH AIR OVER NORTHERN PLAINS SUPPORTING SOME TEMPORARY RELIEF TO HOT
AND HUMID CONDITIONS NORTHEAST 1/2 TO 2/3 AREA.

 &&

.SHORT TERM...TONIGHT AND TOMORROW...
LOWER DEWPOINTS TO MOVE INTO AREA ESPECIALLY MID EVENING ON DUE TO
NORTHEAST WINDS.  ISOLATED CONVECTION TO FIRE THIS EVENING IN
NORTHERN MISSOURI ALONG FRONT BUT OUTSIDE OUR CWFA SO HAVE REMOVED
POPS. MONDAY...REMOVED POPS WITH FORCING WELL UPSTREAM THOUGH SOME
CLOUDS AND POSSIBLE SPRINKLES FROM DYING SHOWERS FAR WEST SECTIONS
POSSIBLKE TOMORROW...PASS FOR LATER SHIFTS TO CONSIDER. PARTLY CLOUDY
SKIES AND EAST WINDS WILL KEEP TEMPERATURES IN THE 80S WITH SOME
AROUND 90F MAX TEMPS FAR SOUTH WITH LOWER DEWPOINTS...ESPECIALLY
ALONG AND EAST OF MISSISSIPPI RIVER.  ..NICHOLS..

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY.
PAST TWO CYCLES OF THE GLOBAL MODELS STRENGTHEN THINKING FROM
YESTERDAY THAT THIS WILL BE AN VERY ACTIVE WX WEEK. PROBABILITY IS
HIGH FOR ABOVE NORMAL RAINFALL WITH NUMEROUS (NEAR DAILY MCS) EVENTS
EXPECTED AND AS YESTERDAY HAVE GONE WITH NAMES TO HELP KEEP THINGS
STRAIGHT. SINCE NONLINEAR PROCESSES ARE DOMINATING...DRY WX IS
EXPECTED DURING PART OF EACH PERIOD BUT NEAR IMPOSSIBLE TO TIME.
ADDITIONALLY...WITH THE SUN MOVING SOUTH AT 25 MILES PER DAY...A NET
RADIATIVE LOSS IS NOW DEVELOPING FOR AREAS ALONG AND NORTH OF 45
DEGREES LATITUDE WHICH TRANSLATES INTO MODELS UNDERESTIMATING THE
STRENGTH OF FRONTS IN THE EXTENDED. BAROCLINIC ZONE OVER CWFA POINTS
TO LARGE TEMPERATURE GRADIENTS AS WELL WITH AN EAST WEST FRONT
STALLED OUT ACROSS THE FAR SOUTHERN CWFA FOR MUCH OF THE WEEK.

STRONG MOISTURE/WIND CONVERGENCE POINT TO MCS (BRAVO) DEVELOPING
MONDAY EVENING IN SOUTHERN MN/NORTHERN IA AND AFFECTING THE CWFA
LATE MONDAY NIGHT/TUESDAY MORNING. NORTH THIRD IS MOST AT RISK.
BOUNDARIES LEFT OVER FROM THIS MCS SHOULD HELP FIRE DIURNAL
CONVECTION IN THE AFTERNOON/EVENING. ATMOSPHERE THEN RELOADS LATE
TUESDAY NIGHT IN ANTICIPATION OF MCS (CHARLIE). POSSIBILITY EXISTS
THAT MCS (CHARLIE) MAY NOT ARRIVE UNTIL WEDNESDAY. HOWEVER...LLJ
ALONG WITH MOISTURE/WIND CONVERGENCE IS STRONGER SO THIS MCS COULD
BE QUITE STRONG WITH A SIGNIFICANT COLD POOL.

SMOOTHING OF FEATURES IS APPARENT BY WEDNESDAY NIGHT/THURSDAY. MCS
(DELTA) MAY OR MAY NOT OCCUR. HOWEVER...BOUNDARIES LEFT OVER BY MCS
(CHARLIE) SHOULD AID IN FIRING SOME CONVECTION WEDNESDAY
NIGHT/THURSDAY. NICE CANADIAN HIGH TO TEMPORARILY PUSH THE STALLED
FRONT SOUTH ON FRIDAY/FRIDAY EVENING ALLOWING LOWER TEMPERATURES/DEW
POINTS INTO THE AREA.

FRIDAY EVENING THE NEXT DISTURBANCE INITIATES MCS (ECHO) WESTERN
IOWA WHICH WILL ARRIVE LATE FRIDAY NIGHT/SATURDAY. BOUNDARIES LEFT
OVER FROM THIS MCS SHOULD RESULT IN DIURNAL CONVECTION SATURDAY
AFTERNOON/EVENING. MCS (FOXTROT) SHOULD INITIATE IN NORTHERN IOWA OR
SOUTHERN MINNESOTA SATURDAY EVENING AS THE LLJ STRENGTHENS AND
SHOULD ARRIVE LATE SATURDAY NIGHT/SUNDAY.          ...08...

&&

.AVIATION...
FAIR SKIES WITH VFR CONDITIONS AS SURFACE HIGH PRESSURE DOMINATES
THOUGH PERIOD PRODUCING LIGHT NORTHEAST AND THEN EAST WINDS. SOME
LIGHT FOG SHOULD DEVELOP AFTER MIDNIGHT WITH 2 TO 5 MILES...LOCALLY
BRIEFLY 1 MILE OR LESS FAR WEST AND SOUTHWEST SECTIONS FROM 07Z TO
12Z...OR THE CID/BRL TAFS.    ..NICHOLS..

 &&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

NICHOLS/08
Hazardous weather outlook, Aug 12, 4:54 AM CDT, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
454 AM CDT SUN AUG 12 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-131000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
454 AM CDT SUN AUG 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES IN THE LOW TO MID 90S AND CONTINUING HUMIDITY TODAY
WILL COMBINE TO PRODUCE HEAT INDICES OF 100 TO 105 DEGREES IN
PORTIONS OF SOUTHEAST IOWA...FAR WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.

A WEAK COLD FRONT WILL SAG TO JUST SOUTH OF THE OUTLOOK AREA THIS
MORNING. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE NEAR
THIS BOUNDARY THIS AFTERNOON AND EVENING...GENERALLY ALONG AND
SOUTH OF HIGHWAY 34. IF STORMS DO MANAGE TO FORM...THERE IS A LOW
CHANCE THAT A FEW STORMS WILL PRODUCE DAMAGING WINDS OR HAIL.

AFTER MIDNIGHT SOME SHOWERS AND STORMS ARE POSSIBLE NORTHWEST OF A
LINE FROM FAIRFIELD TO DUBUQUE. THESE STORMS ARE NOT EXPECTED TO
PRODUCE SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY NIGHT AND TUESDAY MORNING ANOTHER COLD FRONT WILL MOVE
THROUGH THE AREA...BRINGING SHOWERS AND THUNDERSTORMS TO BOTH
PERIODS. AT THIS TIME IT APPEARS THAT THE GREATEST THREAT FROM
THESE STORMS WILL BE DAMAGING WINDS. FURTHER DETAILS WILL BECOME
AVAILABLE AS WE GET CLOSER TO THIS EVENT.

THE NEXT CHANCES FOR PRECIPITATION WILL BEGIN ON TUESDAY NIGHT AND
EXTEND INTO THURSDAY WITH YET ANOTHER WEAK EAST WEST EXTENDING
BOUNDARY DRAPED ACROSS THE AREA. MULTIPLE ROUNDS OF SHOWERS AND
THUNDERSTORMS ARE EXPECTED DURING THIS PERIOD. IT IS TOO EARLY TO
DETERMINE THE POTENTIAL FOR SEVERE WEATHER OR HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Aug 12, 8:16 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
816 PM CDT SUN AUG 12 2007

IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-130300-
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
816 PM CDT SUN AUG 12 2007

...SEVERE STORMS POSSIBLE LATE THIS EVENING...

A LINE OF SEVERE THUNDERSTORMS OVER SOUTH CENTRAL IOWA AND EXTREME
NORTHEAST MISSOURI IS EXPECTED TO REACH THE MISSISSIPPI RIVER BY
LATE THIS EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING STRAIGHT LINE WINDS.

AT 8 PM THE LINE OF STORMS EXTENDED FROM JUST SOUTH OF DES MOINES
THROUGH LAMONI AND GRANT CITY IN NORTH CENTRAL MISSOURI. THE LINE
WAS MOVING TO THE SOUTHEAST AND IS EXPECTED TO REACH THE FAIRFIELD...
MOUNT PLEASANT...FARMINGTON AND MEMPHIS AREAS BETWEEN 9 PM AND 10 PM.
THE STORMS ARE EXPECTED TO CROSS THE MISSISSIPPI RIVER BETWEEN 10
PM AND 11 PM.

THESE STORMS HAVE BEEN PRODUCING 60 TO 70 MPH WINDS AS THEY MOVED
THROUGH SOUTHWEST AND SOUTH CENTRAL IOWA EARLIER THIS EVENING.
THE STORMS ARE EXPECTED TO WEAKEN SOME AS THEY MOVE INTO SOUTHEAST
IOWA AND NORTHEAST MISSOURI...HOWEVER THEY MAY STILL BE CAPABLE OF
WIND GUSTS AS HIGH AS 60 MPH. THE GREATEST THREAT OF DAMAGING
WINDS THROUGH 11 PM WILL BE ALONG AND SOUTH OF A KEOSAUQUA...FORT
MADISON LINE.

DLF

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 10:07 PM CDTSevere Thunderstorm WarningDVNClark53 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.